LOL.... I re-read this and am laughing at my stmt "I forgot about the thought-losses with Lyrica!" Guess they are still going on. It is Sunday and I am feeling much better than I have the past 4 days.
I discovered that excessive sweating is called "hyperhidrosis" and the loss of fluids and electrolytes needs to be addressed w/my doctor on Monday. I made a big pot of vegetable soup, filled with "Potassium" veggies (sweet potatoes, potatoes, beet greens several others for flavor. I felt good after eating it. It couldn't hurt!
I also read in a google search that hyperhidrosis can cause rhinitis (sinus swelling), which I have and also blocked breathing. Interesting how one thing can lead to another. I now have a small notebook to show my physician.
Hi rickie3grandsons! Oh my goodness, I forgot about the thought-losses with Lyrica! Yes, I experienced those too. Fortunately they are improving as I near the end of titrating off of Lyrica and onto Savella! I have also lost 2 whole pounds (even after eating so well on Thanksgiving Day!).
Interesting about the medical marijuana. I did not know that is an optional pain reliever for FM. I am so happy for you that you have found relief! It is good to have that information for those of us who cannot tolerate the side effects of Lyrica or Savella. I will keep the information in mind. I once tried Cymbalta, a couple of years ago. It did nothing for me.
Tiredpain, Thank you for your response! Wow, that is exactly what I experienced: extreme swelling of feet, legs and hands too. Fortunately my primary care physician knew about the side effects of Lyrica, even though he was not my prescribing physician.
I have "fired" the other doctor and sticking with the doctor who knows the most about FM !!! The switch to Savella has been the most terrible experience ever. Not because of the Savella, but because of withdrawals from Lyrica. Even though I am titrating slowly; I was drenched in sweat on Wed, I felt light-headed, not dizzy... kind of like I was fading away.... I had errands and appointments. As I drove past my dr's office I suddenly decided to turn in & ask if they would ck my bp. Normally, my bp is on the low side. It was SKY-HIGH and I was soaked in perspiration. He immediately did and ekg, which thank God, was fine. He sent me for a stress test & it is fine. Today, Saturday, I am better. I stayed in bed all day Friday and read. Some sweating still happening, but not like it was Wed & again on Thanksgiving Thursday!
The good news is, this is my last week on Lyrica! I advise everyone to be very, very careful with FM meds and discuss possible side effects in detail with physicians b4 starting. They do relieve the unbearable pain. I am hoping Savella will not have the severe side effects as Lyrica. Swelling is down, nearly vanished, balance is good although I do have to watch if I make a quick stop & turn as I'm walking!
I wish all of you success with your FM treatments. This condition, illness, whatever it is.... is HORRIBLE. Get help!View Thread
Hi forgetfull88, I am so glad you find relief w/advil & Ibuprofen800. That is awesome! FM is so different with each of us. I wish it was so simple for the rest of us because adjusting to the side effectss of FM meds is challenging. I am very grateful for the meds and am finding that very slowly, the side effects are subsiding, with the recent switch to Savella. Lyrica was not working out as I mentioned in my original post. It relieved the FM pain, but the side effects that I experienced were to harsh.
I wish you continued success in this battle with FM pain! I also with you a wonderful Thanksgiving holiday!View Thread
Thank you so much for your kind response! I appreciate it very much. Sometimes I feel so alone with the FM as I do not know anyone who has it. And, of course you are probably well-aware that friends and family have their own ideas about FM and those of us who suffer through it, in my case their opinions are not encouraging nor are they helpful... in fact, they can be down-right disturbing. I no long try to defend myself about the symptoms I have. It is like going to a hardware store to buy a loaf of bread.
I take B-complex (a very powerful one) and B-12. They help. I have been told, by my doctor and pharmacist; and read that B-12 is more effective if all of the B vitamins are taken with it. I also take Calcium, Magnesium, Zinc and Malic Acid. For years, those supplements helped me tremendously. Now, as I age (will be 65 on 11/30) I am finding they are not enough. The pain was unmanageable.
I also have multiple other chronic pain problems (arthritis in spine, neck, hands, feet; bursitis in shoulder & elbow; and several degenerated discs.... too many to fuse). So, breaking down the causes of each type of pain has been a long ordeal, but well worth the effort.
I am finding that my energy level is already increasing a wee bit! I made my bed for the first time in many months, this morning! AND.... I did not feel like I needed to drop back into it. The exhaustion was overwhelming, there was nothing I could do but give into it and sleep. I slept as much as you! I still need a nap, but no longer 2 or 3 naps per day. I am very happy about that!
The sweating is a wee bit less, but still awful, especially since I am icey cold the whole time! I called my doctor and was told to wait a few more days and see what happens.
This is such a mysterious condition. It seems no two of us are alike. I often wonder if this is a new thing, or if past generations had it and just never named it.
Anyway, I thank you again for your response to my questions and your encouragement. I appreciated that so very much! Hugs, TamaraView Thread
Hi Nancy B - I am nearing the end of my 2nd week (2 more days) of decreasing Lyrica and very slowly increasing Savella. The sweats or, body heat (nicer term) have decreased slightly. I notice that they seem to last approx 2 hrs now after I take my meds (2x per day). At night, they come and go... reminds me of hot flashes of long ago. I'm 65 now, well almost... God willing and the creek don't rise, I will be on 11/30! I remember when I first started Lyrica, the body heat was terrible then but it balanced out after approximately 3 months. I am hoping that maybe this will balance out with the Savella. I won't hold my breath though! LOL.... I am glad to know that others experience the same thing. Also, glad to know about the warning signs too.
I am so grateful for your response, your experiences and suggestions! They are excellent. I will definitely talk these things over with my doctor. He is expecting me to have questions and probable dose adjustments as we work through this.
I am sleeping a bit less during the day (only 1 nap/2hrs instead of 2 or 3) and finding energy when I wake up that I did not have b4, so something good is going on! I am glad to know the information on the neurotransmitters, esp Norepenephrine! I am going to research further in drugs.com
Night sleep is disrupted, but I manage to fall back asleep after reading a page or 2 of a novel. My restless legs are calmed, I take 7.5 mg of Meloxicam which helps that and also the aching in my legs. I have had my veins examined throughly by a secialist and they are great. .
Again, I thank you for caring enough to respond and you have helped to ease my anxiety. I was so excited to get the email from this site telling me I had a response! Hugs back to you! TamaraView Thread
I have been taking a prescription for Lyrica approx 6 mos now. I kept losing my balance, gained 30 lbs and retained water... oh and bp increased. I have a new doctor who was willing to keep prescribing Lyrica for me but suggested Savella might be easier for me to tolerate. 8 days ago I began the transition from Lyrica to Savella as prescribed. I am miserable with constant cold sweats, dripping sweats. I called my physician who said to wait a few more days & come in if not better. Has anyone experienced this extreme sweating when changing meds? Fatigue has also increased. Is this normal, will this balance out?View Thread